Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 25, 2020Chattahoochee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 25, 2020, 8:13 PM EDT for Chattahoochee County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2020, 8:13 PM EDT (00:13 UTC)
Expired
Jun 25, 2020, 8:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Chattahoochee County, GA

The radar

The Maxwell AFB radar (KMXX), 92 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

011 
WWUS82 KFFC 260013
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT Thu Jun 25 2020
 
GAZ090-102-260045-
Chattahoochee GA-Stewart GA-
813 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND NORTHERN
STEWART COUNTIES UNTIL 845 PM EDT...

At 813 PM EDT...a strong thunderstorm was near Fort Mitchell Activity
Center, or 9 miles west of Cusseta...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Cusseta, Fort Benning/lawson Army Air Fld, Christopher,
Jamestown/south Fort Benning, Brooklyn, Renfroe, Louvale and Manta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3217 8502 3220 8496 3221 8498 3222 8498
      3222 8493 3224 8491 3225 8492 3226 8489
      3230 8494 3233 8501 3234 8501 3236 8498
      3243 8466 3223 8466 3222 8464 3219 8464
      3218 8463 3216 8464 3215 8502
TIME...MOT...LOC 0013Z 262DEG 23KT 3229 8494 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 25, 7:38 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 25, 7:38 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
738 PM EDT Thu Jun 25 2020

...00Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 236 PM EDT Thu Jun 25 2020/

SHORT TERM /Tonight through Friday Night/...

Convection coverage is filling in across the southern majority of
the CWA as expected and have increase some likely pops accordingly
along and south of the I-20 corridor as a weak upper impulse
tracks along the enhanced moisture axis. Given the marginal
instability and weak shear, thinking general thunder is also on
track with potential for a few strong storms. The moisture axis
/quasi-stalled front looks like it could meander slightly more
northward for Friday so have trended the chance pops across mainly
north GA and still kept slight mention for farther south with
other diurnal forcing potential despite the broad ridging south of
the region.

Temps look to be near climo norms for lows tonight and Friday night
with slightly below norms for Friday afternoon highs.

Baker

LONG TERM /Saturday through Thursday/...

The long term period picks up on Saturday morning with a shortwave
trough moving across Georgia. The GFS remains more generous with
moisture than the ECMWF, but given the shortwave, chance PoPs for
the northern half of the CWA on Saturday seem reasonable. Shortwave
ridging sets up on Sunday with embedded vort maxes providing lift
for scattered showers and storms. The CWA will remain under the
influence of ridging for the early part of the week, though the
details of the upper-level pattern become murky starting on Tuesday
concerning the timing and location of shortwaves moving through the
flow. Moisture should remain plentiful through the period with PWATs
of 1.25 to around 2 inches. Given the upper-level impulses, ample
moisture, and a back-door cold front sinking south into Georgia from
Tennessee and the Carolinas, the ingredients for scattered to
numerous showers and storms will be in place each day... Warranting
chance to likely PoPs across the CWA Monday though Thursday.

High temperatures across the CWA will be near-normal to just below
normal through the long term period, and low temperatures will run
slightly above average, given rain chances and cloud cover.

Martin

&&

.AVIATION...
00Z Update...
Scattered shra/tsra is mainly near CSG this evening. While
isolated activity is possible elsewhere, confidence is too low to
include in TAF at this time. Otherwise, shra/tsra chances will
generally decrease overnight with chances increasing again Friday
afternoon. VFR cigs are largely expected overnight, though patchy
MVFR cannot be ruled out at ATL sites early Friday morning. Winds
remain west through the period 3-8kts overnight with speeds
10-12kts and gusts 14-18kts possible Friday afternoon.

//ATL Confidence...00Z Update...
Medium confidence on morning cigs and overnight precip potential.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  87  68  89 /  20  30  20  30
Atlanta         68  84  69  86 /  30  30  20  30
Blairsville     62  81  63  81 /  20  30  20  30
Cartersville    67  84  67  86 /  30  40  30  30
Columbus        69  90  71  91 /  50  20  10  20
Gainesville     67  83  68  84 /  20  30  20  30
Macon           69  89  70  92 /  30  30  10  20
Rome            67  85  67  86 /  30  30  20  30
Peachtree City  67  85  68  86 /  30  30  10  30
Vidalia         71  91  72  94 /  40  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....Martin
AVIATION...RW
Hazardous weather outlook, Jun 25, 12:10 PM EDT, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1210 PM EDT Thu Jun 25 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1210 PM EDT Thu Jun 25 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected to redevelop by
this afternoon. Some isolated strong storms will be possible with
gusty winds, small hail, frequent lightning and heavy rainfall as
the primary concerns.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous showers and thunderstorms will be possible
each afternoon and evening. Gusty winds, frequent lightning, and
heavy rain will be possible with any storms that do develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Jun 25, 7:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
729 PM EDT Thu Jun 25 2020

GAZ102-260000-
Stewart GA-
729 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 800 PM
EDT...

At 729 PM EDT...a strong thunderstorm was near Providence Canyon
State Park, or 9 miles west of Lumpkin...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumpkin, Richland, Omaha, Charles, Westville, Brooklyn, Louvale,
Providence Canyon State Park and Kimbrough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3201 8506 3202 8505 3206 8506 3209 8504
      3213 8506 3218 8501 3217 8464 3216 8465
      3215 8464 3203 8464 3203 8465 3198 8465
      3198 8464 3197 8465 3196 8464 3194 8466
TIME...MOT...LOC 2329Z 277DEG 18KT 3208 8496

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 25, 7:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT THU JUN 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             3 SSE GENEVA            32.54N  84.52W
06/25/2020  E1.00 INCH       MARION             GA   BROADCAST MEDIA

            QUARTER SIZED HAIL REPORTED ALONG HIGHWAY 240 SOUTH OF
            GENEVA.

&&

EVENT NUMBER FFC2000794

TV
Special weather statement, Jun 25, 7:42 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
742 PM EDT Thu Jun 25 2020

GAZ093-095-105-260015-
Macon GA-Dooly GA-Houston GA-
742 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...NORTHERN DOOLY
AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 815 PM EDT...

At 741 PM EDT...a strong thunderstorm was near Winchester, or 8 miles
northeast of Oglethorpe...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Perry, Oglethorpe, Unadilla, Montezuma, Marshallville, Moss Oak,
Elko, Winchester, Grove Park and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3230 8406 3245 8403 3245 8393 3244 8383
      3244 8370 3233 8367 3224 8374
TIME...MOT...LOC 2341Z 279DEG 25KT 3237 8395

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 25, 8:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT THU JUN 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     EASTMAN                 32.19N  83.18W
06/25/2020                   DODGE              GA   EMERGENCY MNGR

            POWERLINE REPORTED DOWN OVER THE INTERSECTION OF 5TH
            AVE AND OGDEN STREET.

&&

EVENT NUMBER FFC2000795

TV
Special weather statement, Jun 25, 8:12 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
812 PM EDT Thu Jun 25 2020

GAZ095-105-107-108-260045-
Dooly GA-Houston GA-Wilcox GA-Pulaski GA-
812 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHERN
HOUSTON...NORTHWESTERN WILCOX AND PULASKI COUNTIES UNTIL 845 PM
EDT...

At 812 PM EDT...a strong thunderstorm was near Unadilla, or 11 miles
west of Hawkinsville...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Hawkinsville, Unadilla, Pineview, Pinehurst, Browndale, Wallace,
Hartford, Elko, Mock Springs, Pulaski State Prison and Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3219 8380 3234 8376 3232 8340 3229 8338
      3205 8343
TIME...MOT...LOC 0012Z 281DEG 19KT 3225 8367

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 25, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT Thu Jun 25 2020

GAZ090-102-260045-
Chattahoochee GA-Stewart GA-
813 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND NORTHERN
STEWART COUNTIES UNTIL 845 PM EDT...

At 813 PM EDT...a strong thunderstorm was near Fort Mitchell Activity
Center, or 9 miles west of Cusseta...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cusseta, Fort Benning/lawson Army Air Fld, Christopher,
Jamestown/south Fort Benning, Brooklyn, Renfroe, Louvale and Manta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3217 8502 3220 8496 3221 8498 3222 8498
      3222 8493 3224 8491 3225 8492 3226 8489
      3230 8494 3233 8501 3234 8501 3236 8498
      3243 8466 3223 8466 3222 8464 3219 8464
      3218 8463 3216 8464 3215 8502
TIME...MOT...LOC 0013Z 262DEG 23KT 3229 8494

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:12 PM EDTSpecial Weather StatementFFCPulaski33 min
Jun 25, 8:23 PM EDTSpecial Weather StatementFFCDooly22 min
Jun 25, 8:44 PM EDTSpecial Weather StatementFFCWilcox31 min
Jun 25, 8:51 PM EDTSpecial Weather StatementFFCCrisp24 min
Jun 25, 11:23 PM EDTSpecial Weather StatementFFCCarroll67 min
Jun 25, 11:46 PM EDTSpecial Weather StatementFFCHeard44 min
Jun 25, 11:58 PM EDTSpecial Weather StatementFFCHaralson, Paulding, Polk47 min
Jun 26, 12:16 AM EDTSpecial Weather StatementFFCCoweta, Douglas, Fayette44 min
Jun 26, 1:08 AM EDTSpecial Weather StatementFFCButts, Henry, Jasper, Lamar, Monroe, Newton and 2 more52 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.